Alert archive / Colorado / Red Flag Warnings in 2021

Red Flag Warning 1, NWS Grand Junction, CO

April 4, 20216 counties in Colorado; Daggett County, Grand County, Uintah County, Utah

NWS Grand Junction, CO issued this red flag warning at Apr 4, 2021, 1:07 PM MDT for 6 counties in Colorado; Daggett County, Grand County, Uintah County, Utah. It took effect at Apr 5, 2021, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2021, 1:07 PM MDT (19:07 UTC)
In effect from
Apr 5, 2021, 12:00 PM MDT
Expired
Apr 5, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Moffat County, CO, Montezuma County, CO, Rio Blanco County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 43 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:27 PM MDTNON-TSTM WND GST 45Meeker, COASOS STATION KEEO MEEKER AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3299 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS85 KGJT 041907
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
107 PM MDT Sun Apr 4 2021

COZ200-202-207-UTZ486-487-490-050500-
/O.UPG.KGJT.FW.A.0001.210405T1800Z-210406T0300Z/
/O.NEW.KGJT.FW.W.0001.210405T1800Z-210406T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Southwest Colorado Lower Forecast Area-Eastern Uinta Basin-
Book Cliffs-Colorado River Basin-
107 PM MDT Sun Apr 4 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 200, 202, 207, 486, 487, AND 490...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 9 PM MDT Monday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area, Fire Weather Zone 202 White River 
  Forecast Area and Fire Weather Zone 207 Southwest Colorado 
  Lower Forecast Area. In Utah, Fire Weather Zone 486 Eastern 
  Uinta Basin, Fire Weather Zone 487 Book Cliffs and Fire 
  Weather Zone 490 Colorado River Basin.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
185 
WWUS85 KGJT 050458
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
1058 PM MDT Sun Apr 4 2021

COZ200-202-207-UTZ486-487-490-051300-
/O.CON.KGJT.FW.W.0001.210405T1800Z-210406T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Southwest Colorado Lower Forecast Area-Eastern Uinta Basin-
Book Cliffs-Colorado River Basin-
1058 PM MDT Sun Apr 4 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 200, 202, 207, 486, 487, AND 490...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area, Fire Weather Zone 202 White River 
  Forecast Area and Fire Weather Zone 207 Southwest Colorado 
  Lower Forecast Area. In Utah, Fire Weather Zone 486 Eastern 
  Uinta Basin, Fire Weather Zone 487 Book Cliffs and Fire 
  Weather Zone 490 Colorado River Basin.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
452 
WWUS85 KGJT 051001
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
401 AM MDT Mon Apr 5 2021

COZ207-060000-
/O.NEW.KGJT.FW.A.0002.210406T1800Z-210407T0300Z/
/O.CON.KGJT.FW.W.0001.210405T1800Z-210406T0300Z/
Southwest Colorado Lower Forecast Area-
401 AM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS
FOR COLORADO FIRE WEATHER ZONE 207...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR COLORADO FIRE WEATHER ZONE 207...

The National Weather Service in Grand Junction has issued a Fire
Weather Watch for gusty winds, low relative humidity and dry
fuels, which is in effect from Tuesday afternoon through Tuesday
evening.

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ200-202-UTZ486-487-490-060000-
/O.CON.KGJT.FW.W.0001.210405T1800Z-210406T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-Colorado River Basin-
401 AM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS
FOR COLORADO FIRE WEATHER ZONES 200, 202, AND UTAH FIRE WEATHER
ZONES 486, 487, AND 490...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin, Fire Weather Zone 487 Book Cliffs and Fire Weather Zone 
  490 Colorado River Basin.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
661 
WWUS85 KGJT 051523
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
923 AM MDT Mon Apr 5 2021

COZ207-060300-
/O.CON.KGJT.FW.W.0001.210405T1800Z-210406T0300Z/
/O.CON.KGJT.FW.A.0002.210406T1800Z-210407T0300Z/
Southwest Colorado Lower Forecast Area-
923 AM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 207...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 207...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ200-202-UTZ486-487-490-060300-
/O.CON.KGJT.FW.W.0001.210405T1800Z-210406T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-Colorado River Basin-
923 AM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 200, 202, 486, 487, AND 490...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin, Fire Weather Zone 487 Book Cliffs and Fire Weather Zone 
  490 Colorado River Basin.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
281 
WWUS85 KGJT 052020
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
220 PM MDT Mon Apr 5 2021

COZ207-060300-
/O.UPG.KGJT.FW.A.0002.210406T1800Z-210407T0300Z/
/O.NEW.KGJT.FW.W.0002.210406T1800Z-210407T0300Z/
/O.NEW.KGJT.FW.A.0003.210407T1800Z-210408T0300Z/
/O.CON.KGJT.FW.W.0001.000000T0000Z-210406T0300Z/
Southwest Colorado Lower Forecast Area-
220 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 207...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 207...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONE 207...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 9 PM MDT Tuesday. A Fire
Weather Watch has also been issued. This Fire Weather Watch for
gusty winds, low relative humidity and dry fuels is in effect
from Wednesday afternoon through Wednesday evening.

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area.

* WINDS...For the Red Flag Warning today, southwest winds 15 to 20
  mph with gusts up to 30 mph. For the Red Flag Warning on 
  Tuesday, northwest winds 15 to 25 mph with gusts up to 40 mph. 
  For the Fire Weather Watch on Wednesday, northwest winds 15 to 
  20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

UTZ490-060300-
/O.NEW.KGJT.FW.W.0002.210406T1800Z-210407T0300Z/
/O.CON.KGJT.FW.W.0001.000000T0000Z-210406T0300Z/
Colorado River Basin-
220 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 490...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 490...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 9 PM MDT Tuesday.

* AFFECTED AREA...In Utah, Fire Weather Zone 490 Colorado River 
  Basin.

* WINDS...For the Red Flag Warning today, southwest winds 10 to 20
  mph with gusts up to 30 mph. For the Red Flag Warning on
  Tuesday, northwest winds 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ295-060300-
/O.NEW.KGJT.FW.W.0002.210406T1800Z-210407T0300Z/
Southwest Colorado Upper East Forecast Area-
220 PM MDT Mon Apr 5 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 295 BELOW 8000 FEET...

The National Weather Service in Grand Junction has issued a Red
Flag Warning below 8000 feet for gusty winds, low relative
humidity and dry fuels, which is in effect from noon to 9 PM MDT
Tuesday.

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ200-202-UTZ486-487-060300-
/O.CON.KGJT.FW.W.0001.000000T0000Z-210406T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
220 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 200, 202, 486, AND 487...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin and Fire Weather Zone 487 Book Cliffs.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...8 to 13 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
190 
WWUS85 KGJT 060307
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
907 PM MDT Mon Apr 5 2021

COZ207-061200-
/O.EXP.KGJT.FW.W.0001.000000T0000Z-210406T0300Z/
/O.CON.KGJT.FW.W.0002.210406T1800Z-210407T0300Z/
/O.CON.KGJT.FW.A.0003.210407T1800Z-210408T0300Z/
Southwest Colorado Lower Forecast Area-
907 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 207...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 207...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area.

* WINDS...Northwest 15 to 25 mph with gusts 30 to 40 mph.

* RELATIVE HUMIDITY...7 to 12 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

UTZ490-061200-
/O.EXP.KGJT.FW.W.0001.000000T0000Z-210406T0300Z/
/O.CON.KGJT.FW.W.0002.210406T1800Z-210407T0300Z/
Colorado River Basin-
907 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 490...

* AFFECTED AREA...In Utah, Fire Weather Zone 490 Colorado River 
  Basin.

* WINDS...West 10 to 20 mph with gusts 25 to 35 mph. 

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ200-202-UTZ486-487-060415-
/O.EXP.KGJT.FW.W.0001.000000T0000Z-210406T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
907 PM MDT Mon Apr 5 2021

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 486, AND
487...

Widespread gusts over 25 mph have decreased and the warning has
been allowed to expire. 

$$

COZ295-061200-
/O.CON.KGJT.FW.W.0002.210406T1800Z-210407T0300Z/
Southwest Colorado Upper East Forecast Area-
907 PM MDT Mon Apr 5 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 295 BELOW 8000 FEET...

* AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area below 8000 feet.

* WINDS...West 15 to 25 mph with gusts 30 to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will become favorable for rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 11:24 AM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 4, 11:24 AM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1124 AM MDT Sun Apr 4 2021

.SHORT TERM...(Today through Monday)
Issued at 332 AM MDT Sun Apr 4 2021

The longwave ridge that has brought the warm temperatures to our
region will continue to flatten and shift east. This shift won't
affect temperatures much though as near-record highs are expected
once again today. Looking upstream on satellite, some clouds are
seen across Utah thanks to a weak disturbance aloft. These same
clouds are just about to enter our CWA and so we can expect some
scattered mid to high level cloud cover through the late afternoon
hours. Even with the increased cloud cover, a few high records
will likely be tied or broken today.

For Monday, a tight Pacific trough will dig into northern portions
of the Great Basin. This trough will be supported by a relatively
weak jet streak but as it drops down, the pressure gradient does
look to tighten across our area. The latest runs still show some
gustier winds and with dry conditions still in place, fire weather
concerns will increase. Still couldn't pull the trigger on Red
Flags just yet to allow a few more model runs on where the
gustier winds will set up and for how long. With that, the Fire
Weather Watches will remain in place. Outside of the fire weather
concerns, another warm day on tap as southwesterly flow keeps
pumping in the warmer air. A few more clouds down south versus up
north but should still see plenty of sun.

.LONG TERM...(Monday through Saturday)
Issued at 251 PM MDT Sat Apr 3 2021

The surface front, associated with the trough mentioned above,
looks to pass through our region Tuesday morning with
precipitation chances increasing (for the northern mountains and
some surrounding areas) behind it during the day. Around a tenth
of an inch of liquid equivalent is maximized near Park
Range...resulting in about an inch of snowfall in the high
country. Precipitation there will end early Wednesday morning as
the low moves over the Plains. Models diverge a bit as we move
toward next weekend. Generally, the signal is pointed toward
zonal flow across much of the southwestern CONUS.

Temperatures start out well above normal (10-20 degrees) for the
new week. As the aformentioned trough moves through the region,
temperatures drop 10-15 degrees behind the front. Things then warm
slightly leaving us 5-10 degrees above normal through the
remainder of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1123 AM MDT Sun Apr 4 2021

Some high clouds will drift overhead today. Any ceilings should
remain near 20K feet. A few afternoon gusts nearing 20kts are also
possible. VFR conditions remain in place.

&&

.FIRE WEATHER...
Issued at 251 PM MDT Sat Apr 3 2021

Temperatures will continue to run well above normal today as a
high pressure system moves over the region. The forecast calls for
dry weather through Monday and minimum relative humidity values
near critical levels. A Pacific storm system is expected to deepen
across the northern Rockies on Monday strengthening the pressure
gradient across the forecast area resulting in strong, gusty
southwest winds. Critical fine fuels at lower elevations, combined
with a hot and dry forecast leading up to and including Monday,
have raised concerns for critical fire weather conditions during
the afternoon and evening. Therefore, a Fire Weather Watch remains
in effect for portions of the lower elevations of eastern Utah
and western Colorado Monday afternoon and evening.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Monday afternoon through Monday evening
     for COZ200-202-207.

UT...Fire Weather Watch from Monday afternoon through Monday evening
     for UTZ486-487-490.

&&

SHORT TERM...TGR
LONG TERM...SS
AVIATION...TGJT
FIRE WEATHER...TGJT
Hazardous weather outlook, Apr 4, 4:55 AM MDT, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
455 AM MDT Sun Apr 4 2021

COZ001>014-017>023-UTZ022>025-027>029-051300-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
455 AM MDT Sun Apr 4 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A fire weather watch has been issued for Monday to account for
increased winds, hot temperatures, and low humidities. Critical
fire weather conditions are possible.

The next chance for any precipitation will be Tuesday as a cold
front moves through and brings some precipitation to the northern
mountains. Temperatures will also drop to more seasonal normals
once the front pushes through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Colorado, 2021Red Flag Warnings in Utah, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.